EconPapers    
Economics at your fingertips  
 

A characterization of single-peaked preferences via random social choice functions

Shurojit Chatterji (), Arunava Sen and Huaxia Zeng ()
Additional contact information
Shurojit Chatterji: School of Economics, Singapore Management University
Huaxia Zeng: School of Economics, Singapore Management University

Theoretical Economics, 2016, vol. 11, issue 2

Abstract: The paper proves the following result: every path-connected domain of preferences that admits a strategy-proof, unanimous, tops-only random social choice function satisfying a compromise property, is single-peaked. Conversely, every single-peaked domain admits a random social choice function satisfying these properties. Single-peakedness is defined with respect to arbitrary trees. The paper provides a justification of the salience of single-peaked preferences and evidence in favour of the Gul conjecture (\citet{barbsurvey}).

Keywords: Random social choice functions; strategy-proofness; compromise; single-peaked preferences (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Date: 2016-05-18
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15)

Downloads: (external link)
http://econtheory.org/ojs/index.php/te/article/viewFile/20160711/15472/465 (application/pdf)

Related works:
Working Paper: A characterization of single-peaked preferences via random social choice functions (2016) Downloads
Working Paper: A CHaracterization of Single-Peaked Preferences via Random Social Choice Functions (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:the:publsh:1972

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Todd D. Sarver, Juuso Toikka, Rakesh Vohra, Pierre-Olivier Weill

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

 
Page updated 2025-03-30
Handle: RePEc:the:publsh:1972